@waterhopper- I am on the Fentanyl patch also. I take it due to a bad car accident that I had many years ago. I suffered several broken bones and the pain continues to this day. My doctor put me on the patch. I had the problem that you are describing the first time I put one on. A few hours after, it was already peeling at the corners.
I asked my pharmacist what I could do to prevent losing much needed medication. He suggested Tegaderm. It goes over the patch and helps to keep it on, even while bathing. I tried it and it worked very well in keeping the patch in place.
However, I was having the problem of breaking out everywhere that I had placed a patch on my body. I usually put mine on my shoulder, chest, or back area. I would have to take it off after the first day because it was burning so bad.
It turned out that I was allergic to the adhesive, not the medication. My doctor put me back on Morphine since I could not use the patch. Not quite as good, but it does control the pain better than no medicine at all.